On the Number of Edge-Disjoint Triangles in K4-Free Graphs

Abstract

We prove the quarter of a century old conjecture that every K4-free graph with n vertices and [n2/4]+m edges contains m pairwise edge-disjoint triangles.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    B. Bollobás: Extremal graph theory, Dover Publications, 2004.

    MATH  Google Scholar 

  2. [2]

    F. R. K. Chung: On the decompositions of graphs, SIAM J. Algebraic and Discrete Methods 2 (1981), 1–12.

    MathSciNet  Article  Google Scholar 

  3. [3]

    P. Erdős: Some unsolved problems in graph theory and combinatorial analysis, Combinatorial Mathematics and Its Applications, (Proc. Conf. Oxford, 1969.), Academic Press, (1971), 97–109.

    Google Scholar 

  4. [4]

    E. Győri: On the number of edge disjoint triangles in graphs of given size, Combinatorics, Proc. 7th Hungarian Combinatorial Coll., Eger (Hungary), 1987, 267–276.

    Google Scholar 

  5. [5]

    E. Győri: On the number of edge disjoint cliques in graphs of given size, Combinatorica 11 (1991), 231–243.

    MathSciNet  Article  MATH  Google Scholar 

  6. [6]

    E. Győri: Edge Disjoint Cliques in Graphs, Sets, Graphs and Numbers, Colloquia Mathematica Societatis János Bolyai 60 (1991)

  7. [7]

    E. Győri and A. V. Kostochka: On a problem of G. O. H. Katona and T. Tarján, Acta Math. Acad. Sci. Hungar. 34 (1979), 321–327.

    MathSciNet  Article  MATH  Google Scholar 

  8. [8]

    D. C. Fisher: Lower bounds on the number of triangles in a graph, J. Graph Theory 13 (1989), 505–512.

    MathSciNet  Article  MATH  Google Scholar 

  9. [9]

    D. C. Fisher and A. E. Solow: Dependence polynomials, Discrete Mathematics 82 (1990), 251–258.

    MathSciNet  Article  MATH  Google Scholar 

  10. [10]

    Sh. Huang and L. Shi: Packing Triangles in K4-Free Graphs, Graphs and Combinatorics 30 (2014), 627–632.

    MathSciNet  Article  MATH  Google Scholar 

  11. [11]

    A. A. Razborov: On the minimal density of triangles in graphs, Comb. Probab. Comput. 17 (2008), 603–618.

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Ervin Győri.

Additional information

Research partially supported by Hungarian National Science Fund (OTKA) grants 101536 and 116769.

Research supported by Hungarian National Science Fund (OTKA) grants PD 108406, 116769 and by the János Bolyai Research Scholarship of the Hungarian Academy of Sciences.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Győri, E., Keszegh, B. On the Number of Edge-Disjoint Triangles in K4-Free Graphs. Combinatorica 37, 1113–1124 (2017). https://doi.org/10.1007/s00493-016-3500-0

Download citation

Mathematics Subject Classification (2000)

  • 05C35